MAUDE Adverse Event Report: COAPTECH PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID

COAPTECH PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID
Model Number 001021X
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Insufflation was not performed prior to needle sticks, and there were multiple needle sticks while trying to hit the balloon.Insufflation is recommended in all percutaneous gastrostomy methods for a variety of reasons, but of particular relevance in this case, insufflation aids in avoiding the vascular structures surrounding the stomach, particularly in the posterior regions.Even considering the procedural deviations, there were no apparent clinical concerns from the use of the puma-g system, based on confirmation of correct placement of the g-tube and no evidence of organ injury.
 
Event or Problem Description
Abdominal hemorrhage in peritoneal cavity found and resolved after using the puma-g system to complete a percutaneous ultrasound gastrostomy (pug) procedure.A chest ct confirmed that the stomach was anatomically within the indications for a percutaneous ultrasound gastrostomy (pug) procedure using the puma-g system.During the pug procedure, the physician visualized the balloon, located somewhat under the ribs, via ultrasound, and unsuccessfully attempted balloon puncture without using insufflation.After losing visualization, the physician removed and replaced the balloon in the stomach, establishing a clear view of the balloon.Approximately 5 or 6 needle sticks were attempted before balloon puncture was confirmed with blue aspirant.The remainder of the procedure proceeded without issue through gastrostomy tube placement.No signs of bleeding were apparent at the time the procedure concluded.Within hours of the procedure, the patient became unstable, initially tachypneic, and then went into shock with a bleeding complication.A ct showed blood around the stomach and the g-tube in an acceptable location.An exploratory laparotomy was performed, revealing 2l of blood in the peritoneum.The g-tube was left in place while the blood and clots were cleaned out.Since then, the patient has had no further complications from the procedure.

Brand Name
PUMA-G SYSTEM
Common Device Name
FEEDING TUBE PLACEMENT AID
Manufacturer (Section D)
COAPTECH
101 w dickman st
suite 900
baltimore MD 21230
Manufacturer (Section G)
COAPTECH
101 w dickman st
suite 900
baltimore MD 21230
Manufacturer Contact
101 w dickman st
suite 900
baltimore, MD 21230
4435746981
MDR Report Key14111735
Report Number3015177732-2022-00001
Device Sequence Number5251341
Product Code KGC
UDI-Device Identifier00850026037043
UDI-Public010085002603704317220630102022013101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number001021X
Device Lot Number2022013101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSTOMY TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale